Alert archive / Oregon / High Wind Watches in 2005
High Wind Watch 4, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Dec 20, 2005, 2:35 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 21, 2005, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 20, 2005, 2:35 PM PST (22:35 UTC)
- In effect from
- Dec 21, 2005, 10:00 AM PST
- Expired
- Dec 20, 2005, 9:01 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 202235 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 PM PST TUE DEC 20 2005 CAZ081-202345- /O.EXP.KMFR.HW.W.0008.000000T0000Z-051220T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 235 PM PST TUE DEC 20 2005 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON. $$ ORZ026-202345- /O.EXP.KMFR.WI.Y.0006.000000T0000Z-051220T2300Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 235 PM PST TUE DEC 20 2005 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. $$ ORZ021-022-210645- /O.NEW.KMFR.HW.A.0004.051221T1800Z-051222T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 235 PM PST TUE DEC 20 2005 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. ANOTHER COLD FRONT WILL APPROACH THE COAST WEDNESDAY. SOUTH WINDS AHEAD OF THE FRONT WILL INCREASE TO 35 TO 45 MPH AROUND MIDDAY WITH GUSTS TO 60 MPH. THE WINDS WILL DIMINISH AFTER THE FRONT MOVES ONSHORE WEDNESDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STOCKTON
1 follow-up statement
000 WWUS76 KMFR 210501 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 901 PM PST TUE DEC 20 2005 ORZ021-022-211215- /O.UPG.KMFR.HW.A.0004.051221T1800Z-051222T0600Z/ /O.NEW.KMFR.HW.W.0009.051221T1800Z-051222T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 901 PM PST TUE DEC 20 2005 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY. ANOTHER STRONG COLD FRONT WILL APPROACH THE COAST WEDNESDAY. SOUTH WINDS AHEAD OF THE FRONT WILL INCREASE TO 35 TO 45 MPH AROUND 10 AM PST WEDNESDAY WITH GUSTS TO 60 MPH...WITH THE STRONGEST WINDS NEAR THE COAST. THE WINDS WILL DIMINISH AFTER THE FRONT MOVES ONSHORE WEDNESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ FB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 20, 1:30 PM PST, 1 hour 5 minutes earlier.
Area forecast discussion, Dec 20, 1:30 PM PST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
130 PM PST TUE DEC 20 2005
.DISCUSSION...12Z NGM/NAM/GFS IN.
THE NEAR TERM FORECAST CALLS FOR RELATIVELY WARM AND WET WEATHER.
THE LONGWAVE PATTERN IS STAGNANT WITH A BROAD TROUGH OFF THE WEST
COAST AND RIDGING OVER THE ROCKIES. THIS MAKES FOR PERSISTENT
MOIST SOUTHWEST FLOW ALOFT OVER THE MEDFORD CWA. EMBEDDED SHORT
WAVES MOVING THROUGH THE TROUGH AND NORTH ALONG 130W WILL PUSH
SEVERAL WARM FRONT/COLD FRONT COMBOS ONSHORE...ONE AS WE SPEAK...
AND ONE EACH ON WEDNESDAY AND THURSDAY.
WATER VAPOR IMAGERY SHOWS QUITE A BIT OF MOISTURE ADVECTING INTO THE
AREA...AND THE AIR COMING IN IS QUITE WARM...DRIVING UP THE SNOW
LEVEL. AFTER FURTHER EVALUATION...THE POTENTIAL FOR FLOODING IS
LOW...SO THE FLOOD WATCH WAS CANCELLED EARLIER TODAY. A HIGH WIND
WARNING VERIFIED ALONG THE COAST TODAY...BUT NOT YET IN THE SHASTA
VALLEY. WILL CANCEL THE HIGH WIND WARNING IN THE SHASTA VALLEY AND
THE WIND ADVISORY FOR THE BEAR CREEK VALLEY WITH THE ZONE ISSUANCE.
WILL ALSO ISSUE A HIGH WIND WATCH FOR THE COAST FOR THE WEDNESDAY
SYSTEM. THE THURSDAY FRONT LOOKS TO BE EVEN WINDIER.
THE RIDGE WILL WEAKEN THURSDAY AND MOVE ON TO THE EAST...AND THE
OFFSHORE TROUGH WILL ALSO WEAKEN TEMPORARILY. EXPECT A BREAK IN THE
ACTION FRIDAY AND SATURDAY AS AN UPPER RIDGE BUILDS ALONG THE WEST
COAST. IT NOW LOOKS LIKE THE RIDGE WILL HANG TOUGH THROUGH MONDAY.
HOWEVER...THE UPSTREAM TROUGH WILL ALSO RETRENCH DURING THIS PERIOD
AND THE WET PATTERN WILL BEGIN ANEW AT SOME POINT NEXT WEEK. THE
RIDGE WILL BREAK TO THE EAST AND SHORT WAVES EJECTING FROM THE
OFFSHORE TROUGH WILL START PUSHING FRONTS ONSHORE AGAIN.
STOCKTON
&&
.AVIATION...MOSTLY VFR CONDITIONS EXCEPT FOR OBSCURED TERRAIN FOR
THE NEXT 24 HOURS. LOCAL IFR CONDITIONS WILL DEVELOP IN VALLEY LATE
TONIGHT. WINDY ALONG THE COAST AND IN THE SHASTA VALLEY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...........FLORENCE OR TO OR/CA BORDER 0-60 NM.
SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
HIGH WIND WATCH........ORZ021/022 1000-2200 PST THU.
HIGH SURF ADVISORY.....ORZ021/022 THROUGH 1600 PST WED.
CA...GALE WARNING...........OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 20, 6:58 AM PST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 658 AM PST TUE DEC 20 2005 ORZ021-022-211430- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 658 AM PST TUE DEC 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH SURF ADVISORY EFFECT UNTIL 10 PM TONIGHT. SEE HIGH SURF ADVISORY FOR DETAILS. HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON TODAY. FOR DETAILS SEE HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. FOR DETAILS SEE FLOOD WATCH. PZZ350-353-356-370-373-376-211430- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 658 AM PST TUE DEC 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON. FOR DETAILS SEE COASTAL WATERS FORECAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ081-211430- CENTRAL SISKIYOU COUNTY- 658 AM PST TUE DEC 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080-211430- WESTERN SISKIYOU COUNTY- 658 AM PST TUE DEC 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON TODAY .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORR
In the hours before
Local storm report, Dec 20, 8:46 AM PST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
846 AM PST TUE DEC 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM HEAVY RAIN 2 SW GRANTS PASS 42.42N 123.35W
12/20/2005 1.00 INCH JOSEPHINE OR TRAINED SPOTTER
830 AM TO 830 AM.
&&
GLASERLocal storm report, Dec 20, 9:26 AM PST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
926 AM PST TUE DEC 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM HEAVY RAIN 3 SSE COOS BAY 43.34N 124.21W
12/20/2005 1.56 INCH COOS OR TRAINED SPOTTER
9AM TO 9AM.
0925 AM NON-TSTM WND DMG N AZALEA 42.80N 123.26W
12/20/2005 DOUGLAS OR TRAINED SPOTTER
NORTH WINDS GUSTING TO 30 MPH. NO DAMAGE.
0926 AM HEAVY RAIN 2 WSW ROSEBURG 43.21N 123.39W
12/20/2005 1.28 INCH DOUGLAS OR TRAINED SPOTTER
9AM TO 9AM.
&&
GLASERLocal storm report, Dec 20, 10:35 AM PST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1035 AM PST TUE DEC 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
12/20/2005 3.35 INCH JOSEPHINE OR TRAINED SPOTTER
26 HOUR RAINFALL TOTAL ENDING AT 10 AM PST.
&&
JACOBSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 10:51 AM PST | Wind Advisory | MFR | Jackson | 4 hr |
Nearby
High Wind Watches in Oregon, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.